Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 4:43 PM MDT for Cherry County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 4:43 PM MDT (22:43 UTC)
- Expired
- Jun 16, 2011, 5:15 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:00 PM MDT | HAIL 0.75 | 17 E Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS53 KLBF 162243 SVRLBF NEC031-162315- /O.NEW.KLBF.SV.W.0074.110616T2243Z-110616T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 515 PM MDT * AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELI...OR 39 MILES EAST OF GORDON...AND MOVING NORTHEAST AT 15 MPH. AT 441 MDT HALF DOLLAR SIZE HAIL WAS REPORTED 7 MILES SOUTH OF ELI WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL CHERRY COUNTY...INCLUDING THE FOLLOWING LOCATIONS CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4300 10095 4277 10149 4287 10172 4300 10161 TIME...MOT...LOC 2242Z 233DEG 21KT 4291 10143 WIND...HAIL 60MPH 1.50IN $$ JACOBS
1 follow-up statement
972 WWUS53 KLBF 162258 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 558 PM CDT THU JUN 16 2011 NEC031-162315- /O.CON.KLBF.SV.W.0074.000000T0000Z-110616T2315Z/ CHERRY NE- 458 PM MDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CHERRY COUNTY UNTIL 515 PM MDT... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELI...OR 41 MILES EAST OF GORDON...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4282 10144 4289 10168 4300 10161 4300 10095 TIME...MOT...LOC 2258Z 236DEG 16KT 4292 10138 WIND...HAIL 60MPH 1.50IN $$ JACOBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:11 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 16, 2:11 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT THU JUN 16 2011 .SYNOPSIS... H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA. && .DISCUSSION... MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY. THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO. CLOSER INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH PUSHING EAST INTO SOUTHERN UTAH. AHEAD OF THESE FEATURES...SURFACE LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA. DEW POINTS ARE SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80. FURTHER NORTH...MID TO UPPER 50S ARE THE NORM. THE DEEPENING LOW PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE PANHANDLE OF NEBRASKA. ALL OF THIS SHOULD COME INTO PLAY THIS EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE ACROSS THE OUTLOOK AREA. INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN WYOMING AND NORTHERN COLORADO. THE LIFT ASSOCITATED WITH THE SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED TROUGH/BOUNDARY. STORMS WILL INITIATE ALONG THE TROUGH OVER THE PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND 40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF SEVERE WEATHER. LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE RATES AND BACKED LOW LEVEL FLOW. HOWEVER LCL HEIGHTS WILL REMAIN FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE. STORMS WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP. WOULD EXPECT THE STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS EVENING. AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND INCREASING SHEAR ALOFT/. THE STORMS MORE THAN LIKELY WILL HAVE TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF TORNADOES IS NOT EXPECTED LATER TONIGHT. HOWEVER...BUFKIT SOUNDINGS POINT TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE BASIN. PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH PLATTE. THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX LOOKS PROBABLE. ALL IN ALL...IT MAY BE A BUSY NIGHT. PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80 ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF THE PERIOD. && .AVIATION... THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH OF A LIFTING WARM FRONT. CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER 02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE WITHIN AND NEAR ANY STORM DEVELOPMENT. THE INITIAL DEVELOPMENT IS ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO. AS THE DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN COLORADO/WESTERN WYOMING. STORMS WILL CONTINUE EAST EVENTUALLY COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH 06Z. THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING THROUGH DAWN. AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50 PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO MONITOR. && .HYDROLOGY... NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9 FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE. HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE SPARKS OFF THUNDERSTORMS THIS EVENING. DUE TO THE CONVECTIVE NATURE OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW. HOWEVER SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER BASINS OF THE NORTH PLATTE AND PLATTE RIVER. WILL NOT ISSUE A FLASH FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD STAGE. BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS. OF COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 2:40 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT THU JUN 16 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY 61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 16, 3:51 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT THU JUN 16 2011 NEZ094-162230- WESTERN CHERRY NE- 351 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 430 PM MDT... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHWAY 61 CROSSING THE NIOBRARA RIVER...OR 30 MILES EAST OF GORDON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MERRIMAN... ELI... NENZEL... CODY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 16, 4:08 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 9 SE MERRIMAN 42.83N 101.57W
06/16/2011 E0.50 INCH CHERRY NE PUBLIC
&&
JAHSENMASpecial weather statement, Jun 16, 4:31 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM CDT THU JUN 16 2011 NEZ004-094-162315- SHERIDAN NE-WESTERN CHERRY NE- 431 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 515 PM MDT... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROCK HILL...OR 10 MILES SOUTHEAST OF GORDON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK HILL... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... HOOVER LAKE... MERRIMAN... HIGHWAY 20 MILE MARKER 110... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 16, 4:39 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 SW ELI 42.90N 101.50W
06/16/2011 E1.00 INCH CHERRY NE PUBLIC
&&
SPRINGERLocal storm report, Jun 16, 4:43 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 7 S ELI 42.84N 101.44W
06/16/2011 E1.25 INCH CHERRY NE PUBLIC
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:40 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 16, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 16, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Sheridan | 61 min |
| Jun 16, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jun 16, 5:19 PM MDT | Tornado Warning | LBF | Cherry | 26 min |
| Jun 16, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 46 min |
| Jun 16, 5:42 PM MDT | Tornado Warning | LBF | Cherry | 33 min |
| Jun 16, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.